Ask an expert
Question

26 Sep 2006

Contraception
Hi Doc

Since I began on the injection and later changed to th pill I have noticed a significant weight gain and I have tried diets but dont seem to lose the weight, and have most of it on my tummy area.

Could you please suggest another way of trying to shed these unwanted kiols.

Thanks
Keri
Answer 434 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Keri
It is an unfortunate side-effect of female hormone treatments like the contraceptive pill that some women do gain weight while others lose it! To lose weight you need to basically change your lifestyle. Reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet' and then on 'Slimming Diet' for a copy of such a diet), and increasing your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). These exercises will cause weight loss in general, but if you need to reduce your tummy specifically then you also need to do targeted exercises such as sit-ups and pelvic thrusts (ask Fitness Doc on this Website for a set of home exercises that target the tummy).
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9468 votes
No
68% - 20241 votes
Vote